MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT RT 5-6 11M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT RT 5-6 11M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74029253
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the surgeon stated that the insert swapped out in conjunction with patella component swap.There was no delay nor injury reported.A smith and nephew backup was used.
 
Additional Manufacturer Narrative
The insert, used in treatment, was returned and evaluated.The patella, used in treatment, was not returned for evaluation; therefore the failure mode could not be confirmed.A visual inspection of the returned device could not confirm the stated failure mode.The device had signs of damage from implantation.The device was manufactured in 2016 and exhibits signs of extensive wear.The medical investigation concluded that, without the requested clinical information, a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-assessed.A dimensional inspection was attempted but the device was too damaged from implantation to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include improper fit/sizing or laxity changes in the joint.Based on this investigation, the need for corrective action is not indicated.Should the patella or additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS CNSTRD ART ISRT RT 5-6 11M
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9359322
Report Number1020279-2019-04131
Device Sequence Number480192
Product Code JWH
UDI-Device Identifier00885556174913
UDI-Public00885556174913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74029253
Device Catalogue Number74029253
Device Lot Number16CM20039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1